Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Riverton, WY

August 4, 2007Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 4, 2007, 6:01 PM MDT for Fremont County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2007, 6:01 PM MDT (00:01 UTC)
Expired
Aug 4, 2007, 6:45 PM MDT
In force
44 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 57 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3290 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 050001
SVRRIW
WYC013-050045-
/O.NEW.KRIW.SV.W.0041.070805T0001Z-070805T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
601 PM MDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF FORT WASHAKIE...

* UNTIL 645 PM MDT

* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR U.S. HWY 287/26 MILE MARKER
  80...OR ABOUT 32 MILES NORTHWEST OF FORT WASHAKIE...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF CROWHEART BY 615 PM MDT...
  U.S. HWY 287/26 MILE MARKER 90 BY 625 PM MDT...
  DIVERSION DAM REST AREA AND 7 MILES NORTHEAST OF BULL LAKE BY 640
  PM MDT...
  HWY JCT 287 AND 26 BY 645 PM MDT...

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4354 10923 4332 10949 4289 10894 4326 10856

$$

BRANHAM
1 follow-up statement
000 
WWUS55 KRIW 050023
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
623 PM MDT SAT AUG 4 2007

WYC013-050045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-070805T0045Z/
FREMONT WY-
623 PM MDT SAT AUG 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL FREMONT COUNTY...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HWY JCT 287 AND 26...
OR ABOUT 13 MILES NORTH OF FORT WASHAKIE...MOVING SOUTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF MORTON AND 8 MILES SOUTHWEST OF PILOT BUTTE
  RESERVOIR BY 640 PM MDT...
  7 MILES NORTHWEST OF ETHETE...8 MILES NORTHEAST OF FORT WASHAKIE
  AND 9 MILES WEST OF KINNEAR BY 645 PM MDT...

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4354 10923 4332 10949 4288 10878 4320 10845

$$

BRANHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:14 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 4, 3:14 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT SAT AUG 4 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY
ANOTHER ACTIVE EVENING IS IN STORE AS DISTURBANCE IS SPREADING
SEVERAL STRONG THUNDERSTORMS ACROSS IDAHO THIS AFTERNOON. IN
ADDITION...THE RIGHT ENTRANCE REGION OF A PASSING SPEED MAX MAY
WELL WELL SUPPLY SOME ADDED DYNAMICS ACROSS THE NORTH THROUGH
THE EVENING HOURS. A FEW OF THESE STORMS WILL LIKELY BE AT OR
NEAR SEVERE LEVELS AND WITH THE MOISTURE LEVELS STILL HIGH
A FEW OF THE STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL.

THE MONSOONAL PLUME WILL LIKELY LIFT NWD SOME SUNDAY BRINGING
AN INCREASED CHANCE OF THUNDERSTORMS TO OUR SERN ZONES...
ESPECIALLY WHEN COMBINED WITH A WEAK FRONTAL BOUNDARY
WHICH IS EXPECTED TO STALL OUT IN NATRONA...ERN FREMONT AND
POSSIBLY DOWN INTO ERN SWEETWATER COUNTY. SCATTERED STORMS WILL
ALSO LIKELY DEVELOP ACROSS THE WEST WITH AT LEAST 20 PERCENT
COVERAGE ELSEWHERE. ONCE AGAIN...ANOTHER JET STREAK MAY ADD
IN RIGHT ENTRANCE REGION JET DYNAMICS LATE IN THE DAY. THE UPPER
LOW CURRENTLY OFF THE NRN CA COAST IS ALSO EXPECTED TO WEAKEN
AND LIFT NE TOWARDS NWRN WY LATE SUNDAY NIGHT WHICH MAY ALLOW SOME
STORMS TO KEEP FIRING.

ON MONDAY...THE NEXT SHORTWAVE MOVES INTO THE GREAT BASIN ON
MONDAY WITH YET ANOTHER JET STREAK PUSHING ACROSS MONTANA AND
NRN WYOMING. WILL HIT THE MOUNTAINS WITH CHANCE POPS FOR NOW
WITH ISOLATED COVERAGE ELSEWHERE. THE NEXT BEGINS TO MOVE INTO
ERN IDAHO TUESDAY MORNING WHICH WILL LIKELY INCREASE THE THREAT
OF THUNDERSTORMS ON TUESDAY AND THUS WE HAVE INCREASED THE
MOUNTAINS AND PARTS OF THE FAR NORTH TO CHANCE POPS WITH ISOLATED
ELSEWHERE FOR NOW.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
THE SYNOPTIC PATTERN THROUGH THE LONG TERM WILL CHANGE
LITTLE...WITH A MEAN TROUGH ACROSS THE WEST COAST...AND A RIDGE
ACROSS THE CENTRAL AND SOUTHEAST U.S. EARLY IN THE
EXTENDED...TUESDAY AND WEDNESDAY...THE AREA WILL HAVE THE BEST
SHOTS AT GETTING SOME AFTERNOON AND EVENING CONVECTION...AS
DISTURBANCES MOVE ACROSS THE AREA IN THE WEST/SOUTHWEST FLOW.
THESE DISTURBANCES COULD BE ENHANCED BY SOME WEAK SHORTWAVE
TROUGHS MOVING ACROSS SOUTHERN CANADA. THURSDAY THROUGH
SATURDAY...MEDIUM RANGE MODELS INDICATE UPPER RIDGING BUILDING
WESTWARD AND ENCOMPASSING THE EASTERN 2/3 OF THE COUNTRY. IN
ADDITION...MODELS INDICATE DRY AIR WORKING INTO THE AREA FROM THE
SOUTHWEST...WHICH SUGGESTS CONVECTION WILL BE HARD TO COME BY.
HOWEVER...WILL KEEP ISOLATED AFTERNOON AND EVENING CONVECTION
GOING IN FAVORED SOUTHWEST FLOW AREAS DURING THIS TIME FRAME.
TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SLIGHTLY ABOVE
AVERAGE.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WYOMING
THROUGH 06Z TONIGHT...AND WILL IMPACT THE KJAC AIRPORT ALONG WITH
ALL ROUTES INTO AND OUT OF KJAC. STRONGER STORMS THIS AFTERNOON WILL
CREATE AREAS OF IFR CONDITIONS DUE TO HEAVY RAIN. ALSO POSSIBLE
WITH THESE STORMS WILL BE GUSTY AND ERRATIC WINDS...LIGHTNING...AND
SMALL HAIL. WHILE THE STRONGER OF STORMS THIS AFTERNOON IS
EXPECTED TO BE ACROSS NORTHWESTERN WYOMING...ISOLATED ACTIVITY
IS ANTICIPATED ELSEWHERE. ISOLATED SHOWERS AND THUNDERSTORMS WILL
BE CONTINUE AFTER 06Z TONIGHT. EXPECT GENERALLY VFR CONDITIONS
OUTSIDE OF SHOWER ENVIRONMENTS...WITH IFR CONDITIONS POSSIBLE IN
SHOWER AND STORM ACTIVITY.

&&

.FIRE WEATHER...
STRONG THUNDERSTORMS ARE QUITE POSSIBLE INTO THE
EVENING HOURS ACROSS PARTS OF THE AREA...MAINLY THE WESTERN AND
NORTHERN SECTIONS. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS
OF 40 TO 50 MPH WITH LOCALIZED HIGHER GUSTS ALONG WITH SMALL HAIL.
ISOLATED STORMS MAY LINGER OVERNIGHT. ON SUNDAY...THE MONSOONAL
MOISTURE WILL EDGE NORTHWARD AGAIN INTO THE RED DESERT AND
GREEN MOUNTAIN/RATTLESNAKE RANGE AREA INCREASING THE CHANCE OF
THUNDERSTORMS THERE. IN ADDITION...A WEAK FRONTAL BOUNDARY WILL
PUSH SOUTH INTO NATRONA...EASTERN FREMONT AND EASTERN SWEETWATER
COUNTIES...ALSO ASSISTING WITH AFTERNOON CONVECTION. SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO PREVAIL ACROSS THE
WEST AGAIN WITH WIDELY SCATTERED STORMS ELSEWHERE. ON MONDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL
IN THE MOUNTAINS WITH GENERALLY 10-20 PERCENT COVERAGE ELSEWHERE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 4, 3:41 PM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
341 PM MDT SAT AUG 4 2007

WYZ001>020-022>030-051100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
341 PM MDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS WITH WIND GUSTS TO 50 MPH AND DANGEROUS
LIGHTNING IS EXPECTED ACROSS WESTERN AND CENTRAL WYOMING THROUGH THE
EVENING HOURS. THE HIGHEST LIKELIHOOD OF THESE STORMS WILL AROUND THE
TETONS...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS...THE
NORTHERN PORTIONS OF THE BIG HORN BASIN AND POSSIBLY THE BIG HORN
MOUNTAINS. IN ADDITION...ISOLATED STORMS WITH VERY HEAVY RAIN ARE
POSSIBLE THROUGH THIS EVENING WHICH MAY CAUSE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE MONSOONAL MOISTURE WILL INCREASE ACROSS THE RED DESERT AND
UP TOWARDS CASPER SUNDAY INCREASING THE CHANCES FOR AFTERNOON AND
EVENING THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE HEAVY
RAINFALL. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED ACROSS WESTERN
WYOMING. A FEW OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS OVER
40 MPH AND LOCALLY HEAVY RAIN.

SCATTERED MOUNTAIN THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST
TUESDAY WITH ISOLATED THUNDERSTORMS ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY STRONG WIND GUSTS OVER 40
MPH...ANY HAIL...HEAVY RAINFALL AND ANY FLOODING THIS AFTERNOON AND
TONIGHT.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:43 PM MDTSevere Thunderstorm WarningRIWFremont62 min
Aug 5, 4:56 PM MDTSevere Thunderstorm WarningRIWFremont49 min
Aug 5, 5:34 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie41 min
Aug 5, 5:42 PM MDTSevere Thunderstorm WarningRIWTeton63 min
Aug 5, 5:44 PM MDTSevere Thunderstorm WarningRIWFremont31 min
Aug 5, 5:53 PM MDTFlash Flood WarningRIWFremont3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.